What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 27, 11:33 AM AST, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 27, 11:33 AM AST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1133 AM AST Wed Sep 27 2023
...New UPDATE...
Cloud cover and shower activity continued to increase across the regional
waters and the north and east sections of Puerto Rico as well as around
the adjacent islands, steered by the prevailing northeast wind flow.
A tutt low and associated induced low level trough now crossing the
eastern Caribbean will aid in enhancing the showers and
thunderstormsacross the islands and coastal waters today. Recent
TJSJ 27/12Z upper air sounding was fairly moist with layered
precipitable water at 2.35 inches and low level winds were from
the east northeast between 10 to 15 mph. Otherwise no change to
the inherited short term forecast and reasoning at this time.
&&
.Aviation...No significant changes to the previous AVN discussion.
A tutt low and induced low level trough crossing the eastern
Caribbeanwill enhance SHRA/TSRA ovr the regional waters en route
btw islands today. SCT ocnl BKN lyrs nr FL025...FL050. WDLY SCT
SHRA/Isold TSRA.
&&
.SYNOPSIS...
.From previous discussion Issued at 510 AM AST Wed Sep 27 2023./
A retrogressing TUTT and its surface reflection will bring
unstable weather today and possibly through Thursday. Therefore,
shower and thunderstorm activity will increase across Puerto Rico
and the U.S. Virgin Islands. Expect a high risk of rip currents
along the Atlantic Coastline and north-facing beaches today,
tomorrow, and possibly Friday. Based on the latest National
Hurricane Center forecast, the remnant surface low pressure
associated with Philippe may result in unsettled weather
conditions late this weekend and early next week.
&&
.SHORT TERM...Today through Friday...
Satellite derived precipitable water (PWAT) shows a mass of more
humid air filtering into the region from the east, with values of up
to around 2 inches. The dry airmass that affected the islands
yesterday is filtering out of the local area. During the overnight
hours, steered by northeasterly winds, passing showers moved from
the local waters into sectors of north-central Puerto Rico, the
metro area and eastern Puerto Rico, as well as across the local
islands. Thunderstorms where observed over the Anegada Passage with
some affecting St. Croix. Lows have ranged in the upper 70s to low
80s across lower elevations of the islands, and in the upper 60s to
lower 70s across higher elevations of Puerto Rico. The humid air
mass will affect the region today keeping PWAT values around 2
inches across the region. This more humid air is due to a
retrogressing TUTT low and its reflection in the lower levels, this
feature will continue to move over the Anegada Passage and will
continue to move or just south of the islands today. Showers and
posible isolated thunderstorms are expected to continue during the
morning hours and, under northeasterly winds, affect windward
sectors of the islands, with locally stronger ones pushing further
inland. These can promote ponding of water in roadways and poorly
drained areas. Northeasterly winds will continue during the short
term period due to the external circulation of Phillipe. In terms of
PWAT, a drying trend can be observed on Thursday, as the TUTT leaves
the area.
The current forecast track by the National Hurricane Center (NHC)
has Philippe weakening into a post-tropical remnant low north of the
lesser Antilles by Friday night or earlier. An increase in moisture
could be observed on Friday evening/night and into the long term
period due to Philippe. Unstable afternoons will prevail during the
short-term period due to available moisture, sea breeze convergence,
diurnal heating and local effects. Under NE winds, shower and
thunderstorm activity should be stronger for interior to
southwestern PR. Afternoon activity could also be observed downwind
of El Yunque, Vieques, Culebra, and the USVI. This activity will be
boosted today, with an elevated risk of rainfall, by the TUTT in
comparison to Thursday and Friday. During the overnight and early
morning hours on Thursday and Friday, passing showers will affect
windward sectors of the islands. Excessive heat risk will persist
each late morning to early afternoon across urban, coastal and lower
elevation areas. From 10 AM to 5 PM today, a Heat Advisory will be
in effect due to heat indices of 108 to 111 degrees Fahrenheit for
the urban and coastal sections in Puerto Rico, Culebra, Vieques and
the US Virgin Islands. High temperatures should be in the upper 80s
to around the low 90s across lower elevations of the islands.
&&
.LONG TERM...Saturday through Tuesday
Philippe's final future will influence this weekend's weather
forecast; therefore, significant uncertainty is present. While
writing this discussion, Philippe had been weakening and will
weaken further. Based on the latest NHC forecast, Philippe will
weaken into a surface low pressure by the weekend. That said,
model guidance suggests that we may observe inclement weather as
early as Saturday due to the moisture field associated with
Philippe's remnant surface low pressure. The unstable weather
pattern could last into early next week as the lingering moisture
of the remnants could remain over the region of Puerto Rico and
the U.S. Virgin Islands.
Winds will veer from the north on Saturday to the east-southeast
on Sunday, becoming southerly Tuesday into the middle of next
week.
&&
.AVIATION...
(12Z TAFS)
Issued at 510 AM AST Wed Sep 27 2023
Mainly VFR conditions across all terminals. SHRA/Isold
TSRA could cause brief MVFR conditions during the morning hours
across TJSJ/TIST/TISX. SHRA/TSRA development over interior to SW PR
could result in brief MVFR conditions at TJPS between 27/16-22Z.
Generally NE surface windflow up to 15 kts with seabreeze variations
and higher gusts, before decreasing after 27/22Z. Higher gusts
possible near TSRA/SHRA.
&&
.MARINE...
Issued at 510 AM AST Wed Sep 27 2023
A north-northeast swell created by Philippe is moving across the
Atlantic Waters and Caribbean Passages today. Mariners can expect
seas between 4 and 6 feet across the exposed waters, where small
craft operator should exercise caution. Local winds will blow
mainly from the northeast at 5 to 15 knots, becoming more
northerly Friday into the weekend.
Beachgoers expect a high risk of rip currents along the Atlantic
Coastline and north-facing beaches through the end of the
workweek.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Thursday afternoon for PRZ001-002-
005-008-012.
Heat Advisory until 5 PM AST this afternoon for PRZ001>005-007-
008-010>013.
VI...High Rip Current Risk through Thursday afternoon for VIZ002.
Heat Advisory until 5 PM AST this afternoon for VIZ001-002.
AM...None.
&&
SHORT TERM...RAM
LONG TERM....ERG
AVIATION...RAMHazardous weather outlook, Sep 27, 6:20 AM AST, 7 hours 25 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorología San Juan PR
522 AM AST miercoles 27 de septiembre de 2023
AMZ711>745-PRZ001>013-270915-
San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-
Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez
y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y fuera de la
costa del Atlántico y del Caribe-
522 AM AST miercoles 27 de septiembre de 2023
Esta perspectiva sobre las condiciones peligrosas del tiempo es para
sectores de Puerto Rico.
. DÍA UNO...Hoy y esta noche
.Rayos...Tormentas eléctricas de aisladas a dispersas posibles a
traves del interior a suroeste de PR. Este atento de tronadas en
nuestra area y este preparado para moverse.
.Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras,
pequeños riachuelos y lavados particularmente a través del interior
a suroeste de PR en horas de la tarde. Inundaciones repentinas
aisladas posibles. Inundaciones urbanas seran posibles en el este de
Puerto Rico, incluyendo a Vieques y Culebra.
.Calor Excesivo...Desde las 10 AM hasta las 5 PM hoy, una
Advertencia de Calor estará en efecto debido a índices de calor de
108 a 111 grados Fahrenheit para los sectores urbanos y costeros de
Puerto Rico. Agotamiento por calor probable con exposición
prolongada. Es posible un golpe de calor.
.Condiciones Maritimas...Los operadores de embarcaciones pequenas
deben ejercer precaucion debido a oleaje de hasta 6 pies.
.Corrientes Marinas...Las corrientes marinas amenazantes a la vida
seran probable en la zona de oleaje particularmente en las playas
desde Aguadilla a Fajardo y Culebra.
.DÍAS DOS A SIETE...jueves a martes
Se espera que el calor excesivo continúe cada día. También se
anticipa que el riesgo de inundaciones y rayos persista cada tarde.
Oleaje peligroso es posible para la aguas mar afuera del Atlántico
esta semana. Las corrientes marinas que amenacen la vida son
posibles durante el período de pronóstico. Los remanentes de una
baja presion asociados a Philippe causaran mal tiempo desde el fin
de semanan en adelante.
. COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES...
Se les exhorta a los observadores a reportar. Favor de reportar
cualquier información sobre inundaciones, vientos, olas y corrientes
marinas al Servicio Nacional de Meteorología en San Juan.
AMZ716-726-VIZ001-002-270915-
San Thomas San John e islas adyacentes-Santa Cruz-
Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes
del Caribe-
522 AM AST miercoles 27 de septiembre de 2023
Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
sectores de las Islas Vírgenes Americanas.
. DÍA UNO...Hoy y esta noche
.Rayos...Tormentas eléctricas de aisladas a dispersas posibles.
Este atento de tronadas en nuestra area y este preparado para
moverse.
.Lluvia Excesiva...Acumulaciones de agua en las carreteras seran
posibles en areas con mal drenaje. Inundaciones urbanas seran
posibles.
.Calor Excesivo...Desde las 10 AM hasta las 5 PM hoy, una
Advertencia de Calor estará en efecto debido a índices de calor de
108 a 111 grados Fahrenheit para los sectores urbanos y costeros.
Agotamiento por calor probable con exposición prolongada. Es posible
un golpe de calor.
.Condiciones Maritimas...Los operadores de embarcaciones pequenas
deben ejercer precaucion debido a oleaje de hasta 6 pies.
.Corrientes Marinas...Las corrientes marinas amenazantes a la vida
seran probable en la zona de oleaje rompiente particularmente en las
playas del extremo este de Santa Cruz.
.DÍAS DOS A SIETE...jueves a martes
Se espera que el calor excesivo continúe cada día. También se
anticipa que el riesgo de inundaciones y rayos persista cada tarde.
Oleaje peligroso es posible para la aguas mar afuera del Atlántico
esta semana. Las corrientes marinas que amenacen la vida son
posibles durante el período de pronóstico. Los remanentes de una
baja presion asociados a Philippe causaran mal tiempo desde el fin
de semanan en adelante.
. COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES...
Se les exhorta a los observadores a reportar. Favor de reportar
cualquier información sobre inundaciones, vientos, olas y corrientes
marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Special weather statement, Sep 27, 12:28 PM AST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service San Juan PR
1228 PM AST Wed Sep 27 2023
PRZ001-004>006-009-271700-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
Western Interior PR-Eastern Interior PR-
1228 PM AST Wed Sep 27 2023
...STRONG THUNDERSTORMS WILL IMPACT WESTERN AGUAS BUENAS...
MOROVIS...NARANJITO...SOUTHWESTERN VEGA ALTA...SOUTHWESTERN
BAYAMON...OROCOVIS...COMERIO...SOUTH CENTRAL VEGA BAJA...NORTHERN
BARRANQUITAS...JAYUYA...CIALES...COROZAL...NORTHEASTERN UTUADO AND
TOA ALTA MUNICIPALITIES THROUGH 100 PM AST...
At 1226 PM AST, Doppler radar was tracking strong thunderstorms near
Naranjito and Morovis, moving west around 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jayuya, Morovis, Comerio, Ciales, Corozal, Orocovis, Naranjito, H.
Rivera Colon, Galateo, Barahona, Pajaros, Franquez, and Palomas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1818 6662 1832 6662 1837 6642 1838 6621
1822 6618 1818 6640
TIME...MOT...LOC 1626Z 070DEG 26KT 1824 6648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAMSpecial weather statement, Sep 27, 1:11 PM AST, 34 minutes before
Special Weather Statement
National Weather Service San Juan PR
111 PM AST Wed Sep 27 2023
PRZ007-009>011-271815-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
Ponce and Vicinity PR-
111 PM AST Wed Sep 27 2023
...STRONG THUNDERSTORMS WILL IMPACT THE SOUTHWESTERN MUNICIPALITIES,
MAINLY FROM PONCE TO SABANA GRANDE THROUGH 215 PM AST...
At 110 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms near Guayanilla, Sabana Grande and Ponce, moving south
at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1797 6699 1795 6717 1793 6718 1795 6722
1799 6722 1801 6716 1804 6721 1816 6717
1814 6682 1810 6672 1815 6657 1796 6657
1798 6675 1801 6677 1795 6684 1795 6690
1797 6692 1795 6691 1795 6692 1793 6692
TIME...MOT...LOC 1710Z 006DEG 15KT 1797 6680
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERG